Ask an Endocrinologist and Get Answers to Your Questions ASAP
Thank you for coming to justanswer
For how long has this been going on?
What medicines are you taking at present?
This has been going on for a week or so and they get swelled for a while and then go's back to normal. then they swell again for several hours and then back to normal. Now they are swollen and not going back to normal.
I'm taking glipizide 10 mg twice in the morning and once at night, aggrenox 200mg/25mg once at night, amlodipine 5 mg twice in the morning and once at night, lisinopril 20 mg once at night.
I have been soaking in cold water and i put ice on them. No help. I did use a diabetic lotion called "Diabet Aid" which contains Capsaicin. It is a pain and tingling relief lotion but it had a strong burning sensation on both feet.
Thank you very much for the details and my apologies for being away for a while.
Swelling of legs or edema can be due to various reasons.
Any long standing problem with kidneys,liver and heart can cause it.
Another important reason is chronic venous insufficiency(CVI) of the legs due to leaky valves which can give rise to what we call venous or stasis edema.
Amlodipine is also well known to cause fluid retention and swollen ankles
With a history of diabetes it needs to be investigated
An internist/Medical specialist should be first one to contact as he/she will evaluate from broader perspective rather than focusing on one organ system.
Some basic tests like liver and kidney function tests,An EKG,Chest-X-Ray.Echocardiogram,Urine examination and doppler ultrasound of legs(If any suspicion of leaky veins on examination)would rule out almost all major reasons.
A thyroid check in addition would be invaluable
Till that time my suggestion would be to take rest and try to keep feet above ground level as much as possible.
Try to limit your salt intake till then as it promotes fluid retention.
You may need to add a water pill like lasix depending upon your evaluation and results
Here is useful link which will not only give you further information
Please feel free for any follow up query
Please don't forget to leave your feedback after hittingACCEPT button so I can get credit for the assistBest Regards